MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL Ø 50; HIP ACETABULAR SHELL

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL Ø 50; HIP ACETABULAR SHELL
Catalog Number 01.26.50MB
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 june 2019: lot: 166339: (b)(4) items manufactured and released on 25-jan-2017.Expiration date: 2022-01-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d project manager: base on pictures received is it possible to state the acetabular cup is covered in bio fluids and bone residuals.It is not possible to establish a certain event root cause.Clinical evaluation performed by medical affairs director: less than 1 year after hybrid primary tha, the cup mobilized and was revised.The only radiograph available is probably before revision, after cup loosening, so we cannot evaluate size and position of the cup after surgery.Though no scale references are shown, the patient seems to have very small femoral canals and small and shallow acetabulum, anatomical conditions that may hinder sound fixation and possibly limit range of movement prior to impingement, which seems to have occurred in this case and mobilized the cup.No reason to suspect a faulty device.
 
Event or Problem Description
On (b)(4) we were informed about a revision surgery performed on (b)(6) about 1 year after primary revision surgery performed for cup loosening.The surgeon believes the reason for implant loosening was due to the patient anatomy and combination of musculo-skeletal deformities.Some bonding visible on the rim of the cup.Some metallosis visible due to impingement on the trunnion of the xacta stem.Cup, liner and head swap performed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: dm shell shows signs of extraction and impingement on edge.Without femoral stem analysis (not received) it is not possible to define any failure root cause.

Brand Name
CUP: VERSAFITCUP ACETABULAR SHELL Ø 50
Common Device Name
HIP ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8802795
Report Number3005180920-2019-00579
Device Sequence Number343053
Product Code MEH
UDI-Device Identifier07630030808067
UDI-Public07630030808067
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Catalogue Number01.26.50MB
Device Lot Number166339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;